Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 164, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 29, 2012, 7:15 AM CDT for Benton County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 7:15 AM CDT (12:15 UTC)
- Expired
- May 29, 2012, 7:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Benton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:25 AM CDT | TSTM WND DMG | Camden, TN | SEVERAL TREES BLOWN DOWN IN AND AROUND CAMDEN. TIME ESTIMATED. |
| May 29, 7:30 AM CDT | TSTM WND DMG | 6 Ne Camden, TN | TREES BLOWN DOWN ON CEDAR GROVE ROAD...NORTHEAST OF CAMDEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS54 KOHX 291215
SVROHX
TNC005-291245-
/O.NEW.KOHX.SV.W.0164.120529T1215Z-120529T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
715 AM CDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BENTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 AM CDT
* AT 713 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CAMDEN...
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN BENTON COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3612 8822 3615 8819 3626 8795 3622 8795
3616 8791 3613 8792 3605 8799 3600 8800
3592 8822
TIME...MOT...LOC 1215Z 244DEG 20KT 3610 8805
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:12 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 29, 3:12 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED DAY 3 IN PARA 5 NATIONAL WEATHER SERVICE NASHVILLE TN 312 AM CDT TUE MAY 29 2012 .DISCUSSION...FRONTAL SYSTEM NEAR ST LOUIS IS MOVING SEWD TOWARD THE AREA. AT THE SAME TIME...MOISTURE ASSOCIATED WITH BERYL IS INCREASING OVER EAST TN. THE INCREASED COLUMN MOISTURE AND THE PRESENCE OF THE FRONT WILL PUSH POPS INTO THE CHANCE CATEGORY FOR TODAY. LOCAL WRF BRINGS MOISTURE ASSOCIATED WITH THE FRONT INTO STEWART COUNTY BY LATE MORNING AS MOISTURE ASSOCIATED WITH BERYL BUILDS UP OVER EAST TN AND THE CUMBERLAND PLATEAU. FRONT PUSHES THROUGH THE MIDSTATE...GOING QUASI-STATIONARY JUST TO THE SOUTH OF THE AREA BY LATE TONIGHT. POPS DIMINISH TONIGHT AS MID LEVEL DRY AIR PUSHES INTO THE AREA. NOT MUCH HAPPENING ON WED UNTIL DRY AIR GETS PUSHED OUT OF THE AREA AND THE FRONT TO THE SOUTH MOVES BACK NORTH DRIFTS BACK NORTH BY THU AM. BY THU AM A VIGOROUS H5 WAVE DROPS INTO THE PLAINS...SPINNING UP A MAJOR SFC LOW IN THE LOWER PLAINS. THE SFC LOW PUSHES NEWD INTO THE MID MS/OH/TN VALLEYS BY LATE THU. OF COURSE...THIS INCREASES POPS SIGNIFICANTLY FOR THU THROUGH FRI AM. AT THIS POINT THE GFS AND ECM DIVERGE A BIT. THE ECM MOVES THE SYSTEM FASTER EAST ON THU NGT AND FRI WITH COLD AIR COMING IN FASTER ON THE ECM COMPARED TO THE GFS. HAVE STRUCK COMPROMISES ON POPS AND TEMPS TO BRIDGE THESE DIFFERENCES. THERE WAS SOME INDICATION OF POST FRONTAL SHOWERS ON BOTH MODELS BUT LOCATION AND TIMING WAS RATHER DIFFICULT TO DETERMINE AND HAVE THUS LEFT SUN AND MON DRY. AS FAR AS WX THREATS GO...THE DAY 3 OUTLOOK FOR THU/THU NGT HAS A SLIGHT RISK FOR SVR TSTMS. HPC HAS ABOUT 1-2 INCHES OF RAINFALL FOR THEIR 5 DAY TOTALS FOR THIS WEEK(MON-FRI) WITH THE HEAVIEST RAINFALL RESERVED FOR THE OH VALLEY AREA. WELL I GUESS THE GOOD NEWS IS THAT WE'LL GET A COUPLE OF DAYS (FRI-SAT) OF AT OR BELOW NORMAL TEMPS BEFORE THE HEAT COMES BACK. MAY WILL WIND UP WELL ABOVE NORMAL TEMPERATURE WISE...THE SEVENTH MONTH IN A ROW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 89 65 90 64 / 40 20 05 10 CLARKSVILLE 88 62 88 60 / 40 20 05 10 CROSSVILLE 82 61 86 60 / 50 30 05 20 COLUMBIA 90 65 91 65 / 40 30 05 20 LAWRENCEBURG 90 64 91 64 / 30 30 10 20 WAVERLY 90 64 89 63 / 40 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, May 29, 4:28 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT TUE MAY 29 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY WITH SCATTERED THUNDERSTORMS. HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE COLD FRONT IS EXPECTED TO MOVE SOUTH OF THE AREA TONIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONGER SYSTEM WILL BRING MORE THUNDERSTORMS TO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THURSDAY AFTERNOON AND THURSDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, May 29, 5:27 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT TUE MAY 29 2012
TNZ022-291100-
BENTON-
527 AM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY...
AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMDEN...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3620 8814 3622 8814 3624 8810 3628 8809
3635 8798 3631 8795 3622 8795 3616 8791
3613 8792 3609 8795 3598 8817 3604 8822
3612 8822
04Special weather statement, May 29, 6:32 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT TUE MAY 29 2012
TNZ005-022>024-056-291230-
BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-
632 AM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
PERRY AND STEWART COUNTIES...
AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE ACROSS BENTON...WESTERN
HUMPHREYS...HOUSTON AND SOUTHERN STEWART COUNTIES.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3612 8822 3626 8809 3636 8810 3637 8801
3645 8806 3663 8764 3654 8762 3584 8777
3577 8799 3581 8798 3581 8802 3585 8805
3583 8809 3584 8821
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:27 AM CDT | Special Weather Statement | OHX | Benton | 33 min |
| May 29, 6:32 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 58 min |
| May 29, 6:40 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 29, 7:36 AM CDT | Flash Flood Warning | OHX | Benton | 3 hr |
| May 29, 7:42 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 63 min |
| May 29, 8:15 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 18 min |
| May 29, 11:50 AM CDT | Special Weather Statement | OHX | Fentress | 40 min |
| May 29, 12:01 PM CDT | Special Weather Statement | OHX | Fentress | 44 min |
| May 29, 1:48 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 57 min |
| May 29, 4:21 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| May 29, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 11 min |
| May 29, 4:55 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 29, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 33 min |
| May 29, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 22 min |
| May 29, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 30 min |
| May 29, 5:22 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 30 min |
| May 29, 5:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| May 29, 5:55 PM CDT | Special Weather Statement | OHX | Hickman | 35 min |
| May 29, 6:17 PM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| May 29, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| May 29, 6:48 PM CDT | Special Weather Statement | OHX | Bedford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.